May 03, 2007,
C.W. asks from Des Moines, IA on February 10, 2007
Will It Be Possible to Remain Thin and Still Have Hypothyroidism
I was diagnosed with hypothyroidism (underactive thyroid) a few months ago and have gained 10 lbs so far and hope it will stop!! Ive heard that its very hard to loose weight with hypothyroidism but I'm hoping there are people out there that can remain normal after treatment. I guess I've only heard all the bad and no good. So if there is someone out there with something good to say ...please I would love to hear it
A.D. answers from Billings on May 03, 2007
I have had hypothyroid for 11 years now. When I first was diagnosed with it, at 16, the dr regulated it then found out I also had galbladder problems. After they removed my gallbladder they said I didn't need my synthroid anymore, so they took me off of it. Then when I was 20 I got pregnant and my drs said that it was because of my pregnancy that I was gaining weight. Well just about a year ago I found a dr and he has done everything with me to help me regulate my hypothyroidism and help me lose weight. Well even with exercise and eating right I an not loseing weight. So excercise and get into a workout now and train yourself into a new habit. I am at 262 pounds and so depressed because I'm not loseing weight. So try the best you can by keeping the weight off healthy. I weighed 120 pounds before all of this. If you need a work out friend and are here in billings let me know.
A.R. answers from Missoula on March 02, 2007
Hey there, I have had hypothyroid for a few years. After your meds are on the right dose it should really help. Whenever my meds are off I eat like crazy. Try Levoxyl. thats the form of meds that I use and it keeps my appetite in check. Remember it takes a while to get your dosing correct, so keep getting your blood tested until you feel like your where you want to be. Good luck!
Moms recommend the following deals from Mamapedia:
A.M. answers from Boise on February 15, 2007
Being hypothyroid can make you gain weight. Taking pills to treat it actually "speeds up your metabolism" so you will have more energy and it will be easier to lose weight. Synthroid/levothyroxine corrects the problem that makes it hard to lose weight. You have also probably had hypothyroidism for a while without knowing it--has it made much of a difference? Your doctor will regulate your levels to what they need to be. Keep in mind that too much of the medication can be bad, so don't think of it as a weight-loss drug. Also, when you are being treated for a medical condition you should ALWAYS talk to a doctor or pharmacist before adding an over-the-counter medication, especially a diet pill.
P.R. answers from Grand Forks on February 12, 2007
You mentioned, C., that you were diagnosed a few months ago. Well, it may take more time than that to regulate your thyroid blood levels. If your treatment is like mine when I was diagnosed, you are taking synthroid (or some generic form of it) and going in for monthly blood tests, and then the dr. makes adjustments to your meds based on the test results. This is a long process, but once the meds are adjusted, you should feel more like yourself and be able to lose weight. At the very least you won't be gaining weight just by breathing ;)
Keep taking those daily pills (and yes, you'll have to take them forever) and hopefully you'll stop gaining soon!
A.B. answers from Omaha on February 12, 2007
I HAVE THIS PROBLEM. I TAKE ARBONNES ALL NATURAL DIET PILLS AND WATCH WHAT I EAT WHICH I AM REALLY ONLY HUNGRY LIKE 4 TIMES A DAY AND NOT FOR VERY MUCH FOOD DUE TO THE PILL. ALSO I WORK OUT 3 OR 4 TIMES A WEEK DEPENDING MY DOC SAID SWIMMING 4 HOURS A WEEK WILL MAKE A HUGE DIFFERNENCE IN THE WAY YOU FEEL, YOUR WEIGHT AND TONING. WELL HOPE THAT HELPS!!--A.--
B.W. answers from Des Moines on February 11, 2007
I'm not one to say wether you will gain, lose, or remain at the same weight. However, I'm sure that if you watch what you eat and take care of yourself, you surely can remain or be the size you want. It even may be more difficult to achieve, but I'm sure that if you keep at it, you will succeed. Take care.
C.B. answers from Billings on February 24, 2007
It is very possible to lose the weight. I have had hypothyroidism for many years. When I was diagnosed they thought I might be hypo. I was very, very thin. I still have a tendency
to get that way. Once they have regulated your meds it will be a lot easier. With good eating habits and exercise you will be able to get back to normal. And you will be surprised as how good you feel. You never realize how awful you really felt until you feel good again. Good luck. It does get much easier.